Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Depression. Possibility of bipolar disorder. Taking Lexapro. No relief. Measures to control bipolar symptoms?

I have been on Lexapro 10 mg once daily for 4 years now. I have recently noticed that the medicine has not been helping me at all. I am feeling the need to wean myself off of the medicine. I quit cold turkey three months before Christmas and got back on them a few weeks after Christmas because my depression was getting worse. A couple different doctors are wanting to send me to a psychological doctor to find out if I am bipolar but I have not found a doctor that takes my insurance yet so I do not know for sure yet. I would like to know if it is a good idea to wean myself off of the Lexapro or not and if so then what would the best way of doing so would be? I would also like to know if you can give me any advice about how to get control over the symptoms of bipolar-ism that i seem to have.
Asked On : Sat, 19 May 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Lexapro is an anti-depressant medication and it is not advisable to stop it without consulting your doctor. (You have mentioned of a worsening of depressive symptoms after stopping it. If your depressive symptoms are not getting controlled, there are further options in the form of other medication and / or talking therapies. As regards to your possible bipolar disorder, you need to consult a psychiatrist for a detailed psychological assessment to ascertain this. If you are found to have a bipolar disorder, then you need to be started on a mood stabilizer medication.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 27 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor